MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL; INTRODUCER CATHETER
Model Number IPN036452
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Customer reported issue with guidewire "fraying or shredding" during removal.It was reported the doctor was able to clamp the wire and remove it before it broke.No patient harm was reported.It was reported there were two devices with this issue, one right after the first.
 
Additional Manufacturer Narrative
(b)(4), the customer returned an unopened psi kit for analysis.Since the customer reported that the defect was found during use, it is being assumed that the returned sample is a representative sample.The kit was opened to analyze the sample.Visual analysis revealed no obvious defects or anomalies on any of the kit components.The overall length of the guide wire measured 457mm, which is within the specification limits of 450mm-458mm per the guide wire product drawing.The guide wire outer diameter measured 0.843mm, which is within the specification limits of 0.838mm-0.877mm per the guide wire product drawing.The guide wire was threaded through the returned catheter, arrow raulerson syringe (ars), and introducer needle per the instructions for use (ifu).The ifu states, "advance spring-wire guide into syringe approximately 10 cm until it passes through syringe valves".The guide wire passed through all components with little to no resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed and no relevant manufacturing issues were identified.The ifu provided with this kit informs the user, "warning: do not apply excessive force in removing guide wire, dilator, or sheath." the report of a kinked guide wire could not be confirmed through complaint investigation.The customer returned one, unopened representative kit for analysis.Visual analysis of the guide wire did not reveal any defects or anomalies.Additionally, the guide wire met all relevant dimensional and functional requirements , and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, the root cause cannot be determined.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI KIT: 8.5 FR X 10 CM ANTIMICROBIAL
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15342525
Report Number9680794-2022-00541
Device Sequence Number5037981
Product Code DYB
UDI-Device Identifier50801902117019
UDI-Public50801902117019
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K940079
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN036452
Device Catalogue NumberCDC-29803-1A
Device Lot Number13F21M0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown